| Model Number |
120602F |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Embolism/Embolus (4438)
| Date of Event |
12/21/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
Event or Problem Description
As reported, during use in patient of this fogarty catheter, the balloon got stuck and detached being not visible anymore at popliteal level, remaining in the vessel (manufacturer's medwatch # 60608).A new device was used and the same issue occurred ((manufacturer's medwatch # 60609).Balloons were able to be removed from patient, however not all the balloon material could be totally withdrawn.There was no allegation of patient injury.As a summary, two medwatch reports were submitted (ref.60608 and 60609).
Additional Manufacturer Narrative
Added information to section h6 (type of investigation), h10 (related report number) updated section b5, h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).Despite repeated attempts to receive the device, no sample for evaluation was received.Without the return of the product, it is not possible to determine if damages or defects existed on the product, nor could a root cause or potential contributing factors be identified.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.As part of the manufacturing process the units go through a balloon winding and full visual inspection process.
Event or Problem Description
As reported, during use in patient of this fogarty catheter, the balloon got stuck and detached being not visible anymore at popliteal level, remaining in the vessel (report no 2015691-2025-00498).A new device was used and the same issue occurred (report no 2015691-2025-00499).Balloons were able to be removed from patient, however not all the balloon material could be totally withdrawn.Procedure to remove balloons is not known.There was no allegation of patient injury.
Additional Manufacturer Narrative
The information was inadvertently omitted from the earlier reports but it does not change the event, outcome, or conclusions previously submitted.
Additional Manufacturer Narrative
Added information to section d9.H6 (type of investigation), h6 (device code) updated section b5, h6 (investigation findings) and h6 (investigations conclusions).Finally, the device was received for evaluation.The report of balloon issue was confirmed.The balloon was found to be ruptured at the central area.Rupture edges did not appear to match up.No other visible damage or abnormality was observed from catheter body or windings.Per the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter.".Based on the available information there is no evidence that supports or confirms the failure modes are associated to a manufacturing or design defect.As part of the manufacturing process the units go through balloon and winding inspection process.
Event or Problem Description
As reported, during use in patient of this fogarty catheter, the balloon got stuck and detached being not visible anymore at popliteal level, remaining in the vessel (report no 2015691-2025-00498).A new device was used and the same issue occurred (report no 2015691-2025-00499).Balloons were able to be removed from patient, however not all the balloon material could be totally withdrawn.Procedure to remove balloons is not known.The device was received for evaluation.The balloon was found to be ruptured at the central area.Rupture edges did not appear to match up.